Nebraska, 2015

Hail in Nebraska, June 17, 2015

June 17, 2015 · NWS CYS · 12 events in 4 counties and zones

Evening thunderstorms over portions of the northwest Nebraska Panhandle produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Evening thunderstorms over portions of the northwest Nebraska Panhandle produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 17, 2:25 PM MST, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 17, 2:25 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT WED JUN 17 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 154 PM MDT WED JUN 17 2015

A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS MUCH OF THE
AREA EARLY THIS AFTN. THE POTENTIAL IS THERE FOR ANOTHER ACTIVE DAY
IN THE SEVERE WEATHER REALM...AND THE LATEST VISIBLE SATELLITE LOOP
ALREADY SHOWS LLVL CUMULUS INCREASING TO THE WEST AS OF 19Z. PRIMARY
FORCING MECHANISM IN THE NEAR TERM WILL BE LLVL CONVERGENCE AND WEAK
UPSLOPE IN THE VICINITY OF THE SOUTHERN/CENTRAL LARAMIE RANGE. HRRR
GUIDANCE SUGGESTS MORE VIGOROUS DEVELOPMENT AFTER 20Z...HOWEVER EVEN
THAT APPEARS RATHER ISOLATED WITH INHIBITION ASSOCIATED WITH A BROAD
SURFACE HIGH TO THE EAST. WE CONSIDERED A FLASH FLOOD WATCH AS MANY
AREAS SAW SIGNIFICANT RAINS YESTERDAY...BUT WITH LIMITED COVERAGE OF
CONVECTION DID NOT THINK THIS WAS WARRANTED. ONCE THUNDERSTORMS ARE
ABLE TO DEVELOP...ENVIRONMENT IS MORE THAN FAVORABLE FOR SUPERCELLS
WITH SBCAPE APPROACHING 3000 J/KG AND WESTERLY 0-6 KM SHEAR VECTORS
BETWEEN 35-45 KTS SUGGESTED BY SPC MESOANALYSIS. VERY STEEP MIDLEVEL
LAPSE RATES BETWEEN 7.5 AND 8.5 DEG C/KM AND HAIL CAPES OF 500-1000
J/KG IN THE -10 TO -30 C LAYER WILL SUPPORT LARGE HAIL GROWTH WITH
ROTATING UPDRAFTS. GOOD LLVL CURVATURE TO HODOGRAPHS...BUT STRAIGHT
LINE ABOVE ABOUT 1 KM SUGGESTS POTENTIAL FOR SPLITTING SUPERCELLS
FAVORING THE RIGHT MOVERS. CANNOT RULE OUT A TORNADO OR TWO WITH THE
CYS VAD WIND PROFILE SHOWING TREMENDOUS VEERING IN THE LOWEST 1 OR 2
KM. HEAVY RAIN COULD ALSO BE AN ISSUE IF ANY STORMS HANG AROUND FOR
TOO LONG. A MORE WIDESPREAD ROUND OF CONVECTION COULD OCCUR BY LATE
TONIGHT OR EARLY THURSDAY ACROSS THE NORTH AS A MIDLEVEL SHORTWAVE
AND ASSOCIATED SFC LOW SWINGS INTO THE NORTHERN PANHANDLE.

A WARMING AND DRYING TREND WILL COMMENCE ON THU WITH THE NAM/GFS IN
GOOD AGREEMENT WITH UPPER-LEVEL RIDGING. WHILE ISOLATED TO WIDELY
SCATTERED CONVECTION IS FAIRLY LIKELY YET AGAIN...CAPPING WILL BE A
BIT STRONGER AS H7 TEMPS CLIMB TO 12-15 DEG C. THE LATEST NAM SHOWS
VERY ROBUST MOISTURE ADVECTING SOUTHWEST INTO OUR PLAINS ZONES WITH
DEW POINTS IN THE MID 60S...CONTRIBUTING TO A STRONGLY UNSTABLE AIR
MASS POSSIBLY EVEN MORE-SO THAN TODAY. BEST SHEAR WILL BE FROM EAST
CENTRAL WY INTO THE NORTHERN PANHANDLE AS THE BELT OF STRONGER FLOW
SHIFTS NORTH. DAY 2 SLGT RISK DOES NOT INCLUDE US ATTM...BUT THERE
IS A MRGNL RISK FOR ALL AREAS EAST OF THE LARAMIE RANGE. ANY STORMS
THAT DEVELOP WILL LIKELY BE SEVERE...ESPECIALLY NORTH.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 154 PM MDT WED JUN 17 2015

THURSDAY NIGHT-SATURDAY NIGHT:
THE BULK OF THE CONVECTION IS PROGGED TO SHIFT EAST INTO THE
NEBRASKA PANHANDLE ON THURSDAY EVENING. BEYOND THAT...THE MODELS
ARE IN GOOD AGREEMENT IN SHOWING THE UPPER LEVEL RIDGE WILL
CONTINUING TO BUILD OVER THE AREA FRIDAY INTO SATURDAY. AS A
RESULT...WE WILL SEE THE CONVECTION BECOME MORE SUPPRESSED OVER
THE AREA AS THE CAP BEGINS TO TAKE HOLD. THIS WILL ALLOW FOR HIGH
TEMPERATURES TO CLIMB TO THE 80S IN MOST OF WYOMING AND 90S IN THE
PANHANDLE. THE ONLY LIMITING FACTOR WILL BE THE LATENT HEAT
EFFECTS OF COOLING DUE TO MOIST SOILS. THE MODELS ARE SHOWING A
STRONG JET STREAK SURGING THROUGH NORTHERN WYOMING AND SOUTHERN
MONTANA ON SATURDAY. THE SHORTWAVE ASSOCIATED WITH THIS JET STREAK
MAY WEAKEN THE CAP ENOUGH TO SPARK SCATTERED THUNDERSTORMS EAST OF
THE LARAMIE RANGE SATURDAY AFTERNOON/EVENING.

SUNDAY-WEDNESDAY:
AFTER THE SHORTWAVE PUSHES INTO THE NORTHERN PLAINS...THE WEAK UPPER
LEVEL RIDGE IS PROGGED TO BUILD BACK OVER THE AREA ALONG WITH THE
CAP. THIS WILL ONCE AGAIN ALLOW TEMPERATURES TO CLIMB AND KEEP THE
CONVECTION CHANCES SUPPRESSED. LATENT HEAT EFFECTS MAY LINGER ON
SUNDAY...BUT WE MAY SEE A STRONGER RESPONSE TO DIURNAL SWINGS AS
THE TOP SOILS BEGIN TO DRY OUT MONDAY AND TUESDAY. NEXT CHANCE OF
CONVECTION APPEARS TO BE ON WEDNESDAY AS THE UPPER LEVEL WAVE
MOVES THROUGH THE CANADIAN PROVIDENCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1138 AM MDT WED JUN 17 2015

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS WHERE THE
BEST CHANCE OF CONVECTION WILL BE THIS AFTERNOON. LATEST VISIBLE
IMAGERY WAS SHOWING THE CUMULUS FORMING OVER THE LARAMIE RANGE AND
NORTHEAST WYOMING. THESE AREAS APPEAR TO BE WHERE THE CAP IS THE
WEAKEST AND MAY BE THE AREAS TO WATCH THIS AFTERNOON. IF STORMS DO
GET GOING IN THESE REGIONS...THEY WILL MOST LIKELY TRACK
SOUTHEAST. AS A RESULT...CYS TAF SITE MAY SEE THE BEST CHANCE OF
CONVECTION THIS AFTERNOON. WE ARE ALSO GOING TO HAVE TO KEEP AN
EYE ON THE CDR AND AIA TAF SITES. FOR NOW...WE ARE MOST CONFIDENT
IN THE CYS TAF AND WILL MENTION IN THE TEMPO GROUP. LATEST WATER
VAPOR LOOP WAS SHOWING A SHORTWAVE MOVING THROUGH MONTANA. THIS
FEATURE MAY GET A COMPLEX OF THUNDERSTORMS GOING IN THAT REGION
THIS AFTERNOON. IF THAT AREA DOES FLARE UP...SOME OF THAT
CONVECTION MAY SLIP INTO THE NORTHERN NEBRASKA PANHANDLE OVERNIGHT
WITH A POTENTIAL BOUNDARY PUSHING THROUGH THE NEBRASKA PANHANDLE
AFTER 12Z WITH THE POTENTIAL FOR LOW CLOUDS AND FOG SHORTLY AFTER
THE BOUNDARY PASSES THROUGH.

&&

.FIRE WEATHER...
ISSUED AT 154 PM MDT WED JUN 17 2015

A WARMING AND DRYING TREND CAN BE EXPECTED FOR THU-FRI. AFTERNOON RH
VALUES WILL FALL TO 10-20 PERCENT IN AREAS WEST OF THE LARAMIE RANGE
WITH HIGHS IN THE 80S TO NEAR 90 F. WIND GUSTS AROUND 30 MPH COULD
RESULT IN ELEVATED FIRE WEATHER CONCERNS ACROSS CARBON COUNTY ON THU
AND FRI...BUT RECENT MOISTURE AND GREENUP SUGGESTS A FAIRLY LOW PTNL
FOR LARGE FIRE GROWTH.

&&

.HYDROLOGY...
ISSUED AT 154 PM MDT WED JUN 17 2015
LARAMIE RIVER SHOULD CONTINUE ITS SLOW DOWNWARD TREND DURING THE
NEXT COUPLE OF DAYS DUE TO LIMITED RAINFALL IN THESE REGIONS.
MEANWHILE...RECENT RAINFALL IN SCOTTSBLUFF...TORRINGTON AND
SURROUNDING AREAS LAST NIGHT COMBINED WITH UPSTREAM RELEASES WILL
YIELD TO CONTINUED FLOODING AT MITCHELL FOR THE NEXT COUPLE OF
DAYS. THIS WILL ALSO ALLOW FOR SOME RISES TO OCCUR AT MINATARE AND
BRIDGEPORT...BUT AT THIS JUNCTURE IT APPEARS THAT THE RIVER IS
EXPECTED TO STAY BELOW FLOOD STAGE AT THESE LOCATIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...REC
LONG TERM...CLH
AVIATION...REC
FIRE WEATHER...CLH
HYDROLOGY...REC
Hazardous weather outlook, Jun 17, 12:47 PM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
147 PM MDT WED JUN 17 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
182000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
147 PM MDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH
CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON...AND MOVE EASTWARD
INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. SOME OF THESE
STORMS WILL LIKELY BE SEVERE. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY HAZARDS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT. IN ADDITION...LOCALLY VERY HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH
SATURDAY. A FEW MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE LARAMIE
RANGE THIS AFTERNOON AND EVENING.

WYZ104-105-109>115-182000-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
147 PM MDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE
EAST ACROSS SOUTH CENTRAL WYOMING THIS AFTERNOON. A FEW STRONGER
STORMS ARE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HAMMER

In the hours before

Local storm report, Jun 17, 4:28 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             7 S HAWK SPRINGS        41.69N 104.27W
06/17/2015  E2.00 INCH       GOSHEN             WY   STORM CHASER

            VIA LIVE STORM CHASER VIDEO. TIME AND LOCATION ESTIMATED
            BASED ON RADAR.

&&

HAMMER
Special weather statement, Jun 17, 4:34 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT WED JUN 17 2015

WYZ108-180015-
GOSHEN COUNTY WY-
534 PM MDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 615
PM MDT...

AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF HAWK SPRINGS...OR 21 MILES SOUTHWEST OF TORRINGTON...
MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YODER...HUNTLEY AND VETERAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4175 10446 4182 10459 4212 10437 4191 10406
TIME...MOT...LOC 2332Z 220DEG 20KT 4182 10444

TJT
Local storm report, Jun 17, 4:43 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             3 SW YODER              41.89N 104.34W
06/17/2015  E1.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

HAMMER
Special weather statement, Jun 17, 5:01 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT WED JUN 17 2015

WYZ106-115>117-180045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
LARAMIE VALLEY WY-
601 PM MDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 645 PM MDT...

AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LARAMIE...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LARAMIE...IRON MOUNTAIN...HORSE CREEK AND UNIVERSITY OF WYOMING WAR
MEMORIAL STADIUM.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 307 AND
313.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4129 10564 4142 10571 4161 10518 4135 10507
TIME...MOT...LOC 0001Z 251DEG 23KT 4136 10561

TJT
Local storm report, Jun 17, 5:03 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 ESE YODER             41.91N 104.27W
06/17/2015  E2.00 INCH       GOSHEN             WY   STORM CHASER

&&

HAMMER
Special weather statement, Jun 17, 5:10 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT WED JUN 17 2015

WYZ118-119-180100-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
610 PM MDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 700
PM MDT...

AT 610 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORTH CHEYENNE...OR 10 MILES NORTH OF CHEYENNE...MOVING EAST AT 30
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...BURNS...RANCHETTES...HILLSDALE AND NORTH CHEYENNE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4118 10481 4132 10483 4150 10440 4119 10434
TIME...MOT...LOC 0010Z 257DEG 24KT 4130 10477

HAMMER

The radar

The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

12 hail. Local standard time, as filed.

Hail, Scotts Bluff

When
June 17, 5:12 PM MST to 5:13 PM MST
Where
Scotts Bluff County, Scottsbluff
Measured
1.75 in hail
Reported by
Public
Coordinates
41.870, -103.670

Golf ball size hail was reported at Scottsbluff.

Hail, Scotts Bluff

When
June 17, 5:13 PM MST to 5:15 PM MST
Where
Scotts Bluff County, Scottsbluff
Measured
2 in hail
Reported by
Public
Coordinates
41.870, -103.670

Hen egg size hail was reported at Scottsbluff.

Hail, Scotts Bluff

When
June 17, 5:15 PM MST to 5:17 PM MST
Where
Scotts Bluff County, 1 mi NE of Scottsbluff
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.880, -103.656

Ping pong ball size hail was observed a mile northeast of Scottsbluff.

Hail, Scotts Bluff

When
June 17, 5:15 PM MST to 5:17 PM MST
Where
Scotts Bluff County, Morrill
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
41.960, -103.930

Ping pong ball size hail was reported at Morrill.

Hail, Sioux

When
June 17, 5:24 PM MST to 5:25 PM MST
Where
Sioux County, 26.28 mi S of Agate
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
42.040, -103.810

Ping pong ball size hail was reported near Highway 29 seven miles north of Mitchell.

Hail, Sioux

When
June 17, 5:25 PM MST to 5:27 PM MST
Where
Sioux County, 26.28 mi S of Agate
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
42.040, -103.810

Golf ball size hail was reported near Highway 29 seven miles north of Mitchell.

Hail, Box Butte

When
June 17, 6:00 PM MST to 6:03 PM MST
Where
Box Butte County, 34.26 mi SE of Agate
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
42.090, -103.290

Half dollar size hail was reported near Kilpatrick Lake.

Hail, Dawes

When
June 17, 6:52 PM MST to 6:55 PM MST
Where
Dawes County, 5 mi S of Chadron
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
42.758, -103.000

Ping pong ball size hail was reported at the Chadron City Dam.

Hail, Dawes

When
June 17, 7:20 PM MST to 7:23 PM MST
Where
Dawes County, 11.05 mi S of Chadron
Measured
1.25 in hail
Reported by
Park/Forest Service
Coordinates
42.670, -103.000

Half dollar size hail was reported a mile south of the Chadron State Park.

Hail, Dawes

When
June 17, 7:30 PM MST to 7:33 PM MST
Where
Dawes County, 10 mi NNW of (Cdr)chadron Airport
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.974, -103.176

Quarter size hail was reported 10 miles north-northwest of the Chadron Airport.

Hail, Dawes

When
June 17, 11:25 PM MST to 11:26 PM MST
Where
Dawes County, 3 mi NW of (Cdr)chadron Airport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.871, -103.142

Quarter size hail was observed three miles northwest of the Chadron Airport.

Hail, Dawes

When
June 17, 11:55 PM MST to 11:56 PM MST
Where
Dawes County, 10.36 mi S of Chadron
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.680, -103.000

Quarter size hail was reported at the Chadron State Park.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586100, 586101, 586102, 586103, 586104, 586105, 586108, 586112, 586114, 586117, 586121, 586122.